U.S. doctors online nowAsk doctors free
Seattle, WA
A 18-year-old female asked:

I had the mirena (levonorgestrel) iud inserted a month ago and still have brown discharge is this normal?

1 doctor answer1 doctor weighed in
Dr. Ifeoma Nnaji
Family Medicine 16 years experience
Yes: With IUD insertion, the vaginal bleeding/spotting can vary in different people. See a physician to ensure that the IUD is still in place. Good health.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

A 44-year-old member asked:

When having mirena (levonorgestrel) for several months is it normal to have brown discharge?

1 doctor answer2 doctors weighed in
Dr. Wendy Askew
25 years experience
Not usually: It is a possible side effect. It doesn't happen commonly, but prolonged, irregular bleeding can be a side effect. If it is a new symptom, you may want to have a sonogram to ensure it is in the right place. If so, then sometimes a short course of birth control pills or some supplemental estrogen can stabilize the bleeding. Also good to make sure u weren't exposed to any stds.
Last updated May 21, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.